MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4004C0615
Medical Device Problem Codes Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400 coils (pc400 coils).During the procedure, the physician advanced a px slim delivery microcatheter (px slim) through another manufacturer's angiographic catheter, towards the target vessel and then attempted to advance a pc400 coil through the px slim; however, the physician experienced difficulty and the pc400 coil was unable to advance.Therefore, the physician removed the pc400 coil and continued the procedure by successfully deploying and detaching two new pc400 coils into the target vessel using the same px slim.The px slim was then removed and the procedure was completed using another manufacturer's coils and the angiographic catheter.The physician did not use the px slim with the other manufacturer's coils because it was not compatible with the coils.There were no issues with the px slim during the procedure.Additionally, there was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5847459
Report Number3005168196-2016-01124
Device Sequence Number598532
Product Code HCG
UDI-Device Identifier00814548010885
UDI-Public00814548010885
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/24/2024
Device Catalogue Number4004C0615
Device Lot NumberF69103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2016
Initial Report FDA Received Date08/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1